Fertility Friends Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
88 Posts
Discussion Starter · #1 ·
Ive recently been diagnosed with Post Natal Depression and Im just about to start taking Citalopram.   

I wondered if any of you girls have taken it and if so how did you find it - did it work for you and what side effects did you get from the pills?   

Thanks 
Diane
 

·
Registered
Joined
·
1,419 Posts
Hi

First of all a huge  ^hugme^ to you as I am sure you are probably needing it right now.  I was prescribed citalopram when I was diagnosed and tbh I did feel quite rough for the first 4-5 days, I had a tremendous headache and felt quite queasy.  I was at the stage of stopping it when I started feeling a lot better physically.  After that I had no side effects at all.  I noticed a lift in mood quite soon after I started taking it which my GP said sometimes happens with citalopram whereas with most antidepressants and also with citalopram for some people it can take a good few weeks to notice any difference.  If you don't feel this quick lift in mood though don't worry that your tablets aren't working because it can take ALL antidepressants a few weeks to kick in.  It is a long slow road with PND even with the tablets and it is normal to have good days and bad days and to begin with you will most likely have more bad days than good, actually never mind days I remember having good hours and bad hours to begin with.  Eventually you should notice that the good days are increasing until one day the good days far out weigh the bad.  I also found that as I started to feel better my ability to make decissions and problem solving started to increase as when I was in the thick of it I really struggled with those and with my memory -unfortunately its still bad but hey 2 out of 3 is not bad  ::)

If you find that your tablets don't seem to be making a difference after a few weeks or if you start to feel worse then don't be scared to go back to your GP as some people need to try a few different tablets or a higher dose etc before they find whats right for them.  Are you getting any other support, counselling or CBT? 

I really hope the tablets start to work for you soon and that you don't get any side effects.  I had a few when stopping them to but doing it gradually meant I still felt well enough to do 12 hour shifts at work while doing it so they were not too problematic.

I hope that is of some help :)

Kiah xxx
 

·
Registered
Joined
·
674 Posts
Hi Diane,

^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^

I have been taking it for about 6 months now. Just had to increase my dose from 20mg to 30mg.

When I first started it I found I was sweating more than normal (sorry if TMI) but I started to feel happier within a couple of days.

Joy xx
 

·
Registered
Joined
·
438 Posts
Firstly big  ^hugme^ and sorry you are going through this  ^hugme^ ^hugme^

I started on 20mg and felt very detached and sick for the first few days, then increased to 40 which really made me "spaced out", spent a lot of that week in tears and very scared.

HOWEVER, once all that had settled down I did start to feel better, and I had been prescribed amitriptyline first then vanlafacine, neither of which worked.  I was amazed at how much better I felt on these!

The side effects vary, but all the girls at my support group agreed on one thing - crying was impossible  :eek:

Please let us know how you get on  ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^
 

·
Registered
Joined
·
3,175 Posts
Hi Diane,

I've been taking it for a couple of months now for severe stress and felt a bit strange for the first week or so but was feeling much better after two weeks. Although as Kiah's good advice points out, it may take longer. The area I noticed it affected me was sleep. I seem to sleep a bit more restlessly nowadays but I am happy to put up with that for the way that it makes me feel more serene and able to see the lighthearted side of things more than I could before.  ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^ ^hugme^
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top